Alert archive / Pennsylvania / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

July 24, 2011Berks County, Lehigh County, Northampton County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 24, 2011, 4:55 PM EDT for Berks County, Lehigh County, Northampton County, Pennsylvania. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2011, 4:55 PM EDT (20:55 UTC)
Expired
Jul 24, 2011, 6:00 PM EDT
In force
65 min
Issued by
NWS Philadelphia/Mount Holly

Counties Berks County, PA, Lehigh County, PA, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 150 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 856 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
856 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1208 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

833 
WWUS81 KPHI 242055
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
455 PM EDT SUN JUL 24 2011

NJZ007-009-PAZ060>062-068-069-242200-
BERKS PA-BUCKS PA-HUNTERDON NJ-LEHIGH PA-MONTGOMERY PA-NORTHAMPTON PA-
WARREN NJ-
455 PM EDT SUN JUL 24 2011

...STRONG SHOWERS AND THUNDERSTORMS WILL AFFECT BERKS... 
BUCKS...HUNTERDON...LEHIGH...MONTGOMERY...NORTHAMPTON AND WARREN 
COUNTIES...

AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 
MILES SOUTHEAST OF ALLENTOWN TO 8 MILES EAST OF READING TO 27 MILES 
WEST OF READING...MOVING SOUTH AT 20 MPH. THE THUNDERSTORMS WILL BE 
NEAR WYOMISSING HILLS AND BOYERTOWN AROUND 500 PM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4051 7643 4054 7618 4056 7615 4058 7609
      4060 7605 4059 7603 4064 7600 4073 7581
      4072 7576 4089 7509 4043 7515 4027 7582
      4036 7625 4049 7644

$$

HAYES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 24, 4:43 PM EDT, 12 minutes earlier.

Area forecast discussion, Jul 24, 4:43 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
443 PM EDT SUN JUL 24 2011

.SYNOPSIS...
A WEAK COLD FRONT IN NORTHERN PENNSYLVANIA WILL MOVE INTO AND THEN
STALL OVER THE FORECAST AREA TONIGHT. A STRONGER COLD FRONT
FROM THE PLAINS WILL APPROACH ON MONDAY AND MOVE ACROSS THE
AREA LATE MONDAY NIGHT. IT IS EXPECTED TO STALL TO THE SOUTH AND
THEN MOVE BACK NORTH ON THURSDAY AS A WARM FRONT. ANOTHER
OPPRESSIVE HIGH PRESSURE SYSTEM THEN BUILDS INTO THE FORECAST AREA
BEHIND IT. A COLD FRONT IS FORECAST TO APPROACH THE REGION FROM
NEW YORK STATE ON SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
APOLOGIES FOR THE BREVITY OF THIS DISCUSSION.

THE WEAK COLD FRONT HAD DROPPED INTO NORTHERN PA LATE THIS
AFTERNOON. ENERGY AT THE MID LEVELS IS NOT UNIFORMLY RESOLVED BY
THE MODELS, BUT THE ENERGY THAT MOVES BY THIS EVENING MAY BE
FOLLOWED BY MORE LATER TONIGHT. AN UPPER JET ACCOMPANIES THE
FORMER AND WOULD ACCOMPANY ANY LATTER IMPULSE. MEANWHILE, DRYING
AND INCREASING STABILITY SHOULD MOVE IN FROM THE NORTH WITH THE
FRONT. WE GRADUATE FROM SLIGHT CHANCE POPS NORTH TO HIGH CHANCE
POPS SOUTH THIS EVENING, AND THEN LOWER THEM ONLY A BIT
OVERNIGHT. WE KEEP THE MENTION OF HEAVY RAIN SOUTH DURING THE
EVENING AND FAR SOUTH THROUGHOUT THE NIGHT. TEMPERATURES NUDGE UP
GUIDANCE A BIT.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
THERE IS DECENT AGREEMENT THROUGH 00Z TUESDAY ON THE MID LEVEL
PATTERN WITH THE EASTERN CANADIAN TROUGH BEGINNING TO SHARPEN, AND
THEN THE ECMWF SEEMS TO PART COMPANY WITH THE OTHER MODELS BY
HAVING A LESS AMPLIFIED FEATURE WITH LESS CONSOLIDATED ENERGY. WE
COMPROMISED BETWEEN THE ECMWF AND AMERICAN MODELS WITH A LEAN
TOWARD THE LATTER. WE AGAIN COULD SEE AN UPPER LEVEL JET AND A
SHORT WAVE THAT SUPPORT THE APPROACHING SURFACE FRONT BY LATE
MONDAY AFTERNOON. THERE SHOULD BE A DECENT AMOUNT OF ASSOCIATED
SHEAR, BETTER NORTH THAN SOUTH. MOISTURE AND INSTABILITY ARE
EXPECTED TO BUILD BACK IN. WE HAVEN'T PUT ENHANCED WORDING IN THE
FORECAST YET, BUT WE LIKELY WILL. SPC HAS OUR AREA UNDER A "SEE TEXT."
WE MAINTAIN THE REFERENCE TO CONVECTION IN THE HWO.

ACTIVITY SHOULD END FROM NORTHWEST TO SOUTHEAST MONDAY NIGHT, AND
THEN THE MAIN MID LEVEL TROUGH AXIS LIKELY WILL SWEEP BY TO THE
NORTH ON TUESDAY. WE HAVE KEPT THE SLIGHT CHANCE OVER THE SOUTHERN
POCONOS ON TUESDAY, AND THEN CARRY A DRY FORECAST THROUGH WEDNESDAY.

DESPITE THE COLD FRONTAL PASSAGES, WE CONTINUE TO RESIDE AT OR
ABOVE THE WARMER STAT GUIDANCE THROUGH THE PERIOD.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
OUR CURRENT FORECAST HAS THE HEAT WAVE PRESENTLY AFFECTING THE AREA
COMING TO AN END DURING THE SHORT TERM (MON-TUE) PERIOD. A HEAT WAVE
IS CONSIDERED BROKEN WHEN A SUB-90 DEGREE HIGH TEMPERATURE OCCURS.
ANOTHER HEAT WAVE WILL ARRIVE DURING THE LONG TERM...WITH WIDESPREAD
90 (OR HIGHER) DEGREE HIGH TEMPERATURES ARRIVING BY THU AND
EXTENDING INTO NEXT WEEKEND. THE UPPER HIGH PRESSURE AREA THAT WILL
PRODUCE THIS HEAT WAVE WILL BUILD OVER THE LOWER OHIO VALLEY WED
THEN EXTEND EWRD TO THE CAROLINAS BY FRI. THE HIGH REMAINS INTO
SAT...BUT THEN BEGINS TO WITHDRAW BACK WESTWARD TOWARD THE CENTRAL
PLAINS SUN.

THE PATTERN THAT WILL BE ACROSS THE REGION WILL MOSTLY BE DRY WITH
ANY IMPULSES BEING CARRIED FROM THE GREAT LAKES NORTH OF OUR AREA
INTO NEW ENGLAND AND ERN CANADA. ITS POSSIBLE THAT A FEW WEAK FRONTS
IMPINGING FROM THE NORTH AND PERHAPS SOME DAYTIME INSTABILITY COULD
PRODUCE SOME SCAT SHOWERS/TSTMS DURING THE EXTENDED PERIOD. THE POPS
ARE ONLY IN THE LOW CHC OR SLGT CHC RANGE ATTM. HPC MAPS A COLD
FRONT CROSSING THE REGION SAT...SO THAT DAY MAY OFFER THE BEST CHC
FOR MORE ORGANIZED SHOWERS/TSTMS. DRY WEATHER IS EXPECTED BEHIND THE
FRONT FOR NEXT SUN.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

MID AND HIGH CLOUDS CONTINUE OVER THE FORECAST AREA THIS AFTERNOON
AS A WEAK BACKDOOR COLD FRONT SAGS SOUTH INTO OUR REGION. SHOWERS
AND TSTMS ARE DEVELOPING ACROSS THE AREA AND WILL CONTINUE THROUGH
THE EVENING HOURS. VFR CONDITIONS WILL PREVAIL WELL INTO TONIGHT,
EXCEPT IN THE SHOWERS/TSTMS. N TO NW WINDS 5 TO 10 KT THIS
AFTERNOON WILL BECOME LIGHT AND VARIABLE OVERNIGHT. SOME LIGHT
FOG IS POSSIBLE LATE TONIGHT, ESPECIALLY IN PROTECTED AREAS THAT
RECEIVE ANY SHOWER/TSTM ACTIVITY. VSBYS COULD DROP TO MVFR, AND
POSSIBLY TO IFR BRIEFLY, FOR A FEW HOURS PRIOR TO SUNRISE. AS THE
DECAYING FRONT DROPS SOUTH, WINDS WILL SWING AROUND TO THE NE AND
THEN E 5 TO 10 KT MONDAY. EXPECT SCT TO BKN SC TO PREVAIL WITH VFR
CONDITIONS, ALTHOUGH SHOWERS AND TSTMS WILL REMAIN A POSSIBILITY
THROUGH THE DAY. THE LIKELIHOOD OF THE SHOWERS/TSTMS WILL BE
INCREASING LATER IN THE DAY.

OUTLOOK...
A STRONGER COLD FRONT WILL CROSS OUR REGION FROM THE NORTHWEST
MONDAY NIGHT. AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS WILL
PRECEDE AND ACCOMPANY THE FRONTAL PASSAGE. HIGH PRESSURE WILL
THEN MOVE IN WITH A SLIGHTLY DRIER AND LESS HOT AIR MASS TUESDAY.
THE HIGH WILL DOMINATE OUR WEATHER AT LEAST THROUGH THURSDAY WITH
VFR FLYING CONDITIONS EXPECTED.

&&

.MARINE...
WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA
THROUGH MUCH OF THE UPCOMING WEEK. N TO NW WINDS 5 TO 10 KT THIS
MORNING HAVE BECOME LIGHT AND MAINLY ONSHORE THIS AFTERNOON.
SCATTERED TSTMS WILL RUMBLE ACROSS THE WATERS THROUGH THE EVENING
HOURS, ESPECIALLY SOUTH OF LITTLE EGG INLET AND ON DELAWARE BAY.
AS THE BACKDOOR FRONT DROPS SLOWLY SOUTH AND WEAKENS, WINDS WILL
BECOME NE 10 KT OR LESS TONIGHT AND THEN E AND EVENTUALLY SE
10 KT OR LESS MONDAY. A STRONGER COLD FRONT WILL CROSS THE WATERS
FROM THE NORTHWEST MONDAY NIGHT. TSTMS WILL PRECEDE AND ACCOMPANY
THE FRONT LATE MONDAY AND MONDAY NIGHT. HIGH PRESSURE WILL FOLLOW
TUESDAY AND DOMINATE OUR WEATHER PATTERN INTO FRIDAY.

&&

.CLIMATE...
BELOW ARE RECORD HIGH MAXIMUM AND MINIMUM TEMPERATURES FOR JULY 24TH.

PHL...97(2010) / 83 (2010)

ABE...95(1999) / 75 (2010)

ILG...97(2010) / 81 (2010)

ACY...99(2010) / 83 (2010)

MPO...91(1914) / 71 (2010)

RDG...96(2010) / 78 (2010)

TTN...98(1910) / 82 (2010)

GED...99(2010) / 79 (2010)

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
     PAZ067>071.
NJ...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NJZ016-021>023.
     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR NJZ015-
     017>019.
DE...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR DEZ001.
MD...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MDZ008-012-015-
     019-020.
MARINE...NONE.

&&

SYNOPSIS...DELISI/GIGI/HEAVENER
NEAR TERM...DELISI
SHORT TERM...DELISI
LONG TERM...O'HARA
AVIATION...RPW
MARINE...RPW
CLIMATE...GIGI
Hazardous weather outlook, Jul 24, 4:20 PM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
420 PM EDT SUN JUL 24 2011

NJZ001-007>010-012>014-020-026-027-PAZ054-055-060>062-252100-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-
420 PM EDT SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS COULD PRODUCE
ADDITIONAL STRONG GUSTY WINDS AND HEAVY DOWNPOURS MONDAY AFTERNOON
INTO MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015-017>019-PAZ067>071-252100-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
420 PM EDT SUN JUL 24 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS COULD PRODUCE
ADDITIONAL STRONG GUSTY WINDS AND HEAVY DOWNPOURS MONDAY AFTERNOON
INTO MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-NJZ016-252100-
CECIL-SALEM-
420 PM EDT SUN JUL 24 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS COULD PRODUCE
ADDITIONAL STRONG GUSTY WINDS AND HEAVY DOWNPOURS MONDAY AFTERNOON
INTO MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-NJZ024-025-252100-
KENT-INLAND SUSSEX-DELAWARE BEACHES-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-
420 PM EDT SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS THIS EVENING COULD GENERATE HEAVY
DOWNPOURS, GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS COULD PRODUCE
ADDITIONAL STRONG GUSTY WINDS AND HEAVY DOWNPOURS MONDAY AFTERNOON
INTO MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS ARE APPRECIATED.

MDZ012-015-019-020-NJZ021>023-252100-
KENT MD-QUEEN ANNES-TALBOT-CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-
420 PM EDT SUN JUL 24 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

ALSO, SCATTERED THUNDERSTORMS THIS EVENING COULD GENERATE HEAVY
DOWNPOURS, GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS COULD PRODUCE
ADDITIONAL STRONG GUSTY WINDS AND HEAVY DOWNPOURS MONDAY AFTERNOON
INTO MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS ARE APPRECIATED.

ANZ450-451-252100-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
420 PM EDT SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS COULD PRODUCE
ADDITIONAL STRONG GUSTY WINDS AND HEAVY DOWNPOURS MONDAY AFTERNOON
INTO MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-452>455-252100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
420 PM EDT SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS THIS EVENING COULD GENERATE HEAVY
DOWNPOURS, GUSTY WINDS AND FREQUENT CLOUD TO SURFACE LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS COULD PRODUCE
ADDITIONAL STRONG GUSTY WINDS AND HEAVY DOWNPOURS MONDAY AFTERNOON
INTO MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 24, 4:14 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
414 PM EDT SUN JUL 24 2011

NJZ023-024-242115-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
414 PM EDT SUN JUL 24 2011

...A STRONG THUNDERSTORM WILL AFFECT CAPE MAY COUNTY...

AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHEAST OF CAPE MAY...MOVING SOUTHEAST
AT 25 MPH.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3912 7470 3910 7470 3907 7471 3902 7477
      3902 7479 3900 7478 3898 7479 3907 7493
      3912 7490 3923 7481 3916 7467

HAYES
Special weather statement, Jul 24, 4:26 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
426 PM EDT SUN JUL 24 2011

DEZ002-NJZ023-024-242130-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-KENT DE-
426 PM EDT SUN JUL 24 2011

...A STRONG THUNDERSTORM WILL AFFECT CAPE MAY AND KENT COUNTIES...

AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES EAST OF DOVER...MOVING EAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR BOWERS AROUND 445 PM AND BIG STONE
BEACH AROUND 500 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LAT...LON 3913 7558 3928 7545 3926 7539 3924 7538
      3920 7538 3916 7540 3912 7539 3907 7539
      3903 7533 3898 7529 3895 7530

HAYES
Special weather statement, Jul 24, 4:28 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
428 PM EDT SUN JUL 24 2011

DEZ003-004-242130-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
428 PM EDT SUN JUL 24 2011

...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...

AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTHWEST OF SALISBURY...MOVING
SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR BETHEL...LAUREL
AROUND 445 PM...GUMBORO AND DAGSBORO AROUND 515 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3846 7570 3847 7571 3862 7572 3862 7571
      3854 7510 3845 7522

HEAVENER
Special weather statement, Jul 24, 4:32 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
432 PM EDT SUN JUL 24 2011

NJZ001-007-008-242130-
MORRIS NJ-SUSSEX NJ-WARREN NJ-
432 PM EDT SUN JUL 24 2011

...A STRONG THUNDERSTORM WILL AFFECT MORRIS...SUSSEX AND WARREN
COUNTIES...

AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF NEWTON...MOVING SOUTH AT 15
MPH. THE THUNDERSTORM WILL BE NEAR BRANCHVILLE...OGDENSBURG AROUND
445 PM...NEWTON...LAKE MOHAWK AROUND 500 PM...ANDOVER...HOPATCONG
AROUND 515 PM...ALLAMUCHY AND ALLAMUCHY-PANTHER VALLEY AROUND 530 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 4080 7447 4086 7496 4129 7475 4121 7453

HAYES
Special weather statement, Jul 24, 4:43 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
443 PM EDT SUN JUL 24 2011

MDZ012-015-242145-
KENT MD-QUEEN ANNE'S MD-
443 PM EDT SUN JUL 24 2011

...A STRONG THUNDERSTORM WILL AFFECT KENT AND QUEEN ANNE'S
COUNTIES...

AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTH OF CENTERVILLE...MOVING SOUTHEAST
AT 15 MPH. THE THUNDERSTORM WILL BE NEAR CHESTERTOWN...KINGSTOWN
AROUND 500 PM...OLD TOWN AROUND 515 PM...STARKEY CORNER...CHURCH HILL
AROUND 530 PM...CARVILLE AND CENTERVILLE AROUND 545 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3934 7618 3938 7609 3938 7606 3911 7585
      3895 7621 3898 7623 3900 7618 3903 7625
      3906 7623 3914 7626 3915 7628 3916 7628

HEAVENER
Special weather statement, Jul 24, 4:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
455 PM EDT SUN JUL 24 2011

NJZ007-009-PAZ060>062-068-069-242200-
BERKS PA-BUCKS PA-HUNTERDON NJ-LEHIGH PA-MONTGOMERY PA-NORTHAMPTON PA-
WARREN NJ-
455 PM EDT SUN JUL 24 2011

...STRONG SHOWERS AND THUNDERSTORMS WILL AFFECT BERKS...
BUCKS...HUNTERDON...LEHIGH...MONTGOMERY...NORTHAMPTON AND WARREN
COUNTIES...

AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM 17
MILES SOUTHEAST OF ALLENTOWN TO 8 MILES EAST OF READING TO 27 MILES
WEST OF READING...MOVING SOUTH AT 20 MPH. THE THUNDERSTORMS WILL BE
NEAR WYOMISSING HILLS AND BOYERTOWN AROUND 500 PM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 4051 7643 4054 7618 4056 7615 4058 7609
      4060 7605 4059 7603 4064 7600 4073 7581
      4072 7576 4089 7509 4043 7515 4027 7582
      4036 7625 4049 7644

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 3:48 AM EDTHeat AdvisoryPHIAtlantic, Burlington, Cape May, Cumberland, Monmouth, Ocean and 1 more16 hr
Jul 24, 1:37 PM EDTSpecial Marine WarningPHI53 min
Jul 24, 1:40 PM EDTSpecial Weather StatementPHICape May65 min
Jul 24, 1:49 PM EDTSpecial Marine WarningPHI56 min
Jul 24, 2:02 PM EDTSpecial Weather StatementPHICape May58 min
Jul 24, 2:12 PM EDTSpecial Marine WarningPHI63 min
Jul 24, 2:41 PM EDTSpecial Weather StatementPHICape May64 min
Jul 24, 3:01 PM EDTSpecial Weather StatementPHIMorris59 min
Jul 24, 3:12 PM EDTSpecial Marine WarningPHI63 min
Jul 24, 3:14 PM EDTSpecial Marine WarningPHI61 min
Jul 24, 3:17 PM EDTSpecial Marine WarningPHI58 min
Jul 24, 3:17 PM EDTSpecial Weather StatementPHIBurlington, Camden, Gloucester58 min
Jul 24, 3:30 PM EDTSpecial Weather StatementPHIBurlington, Camden, Ocean60 min
Jul 24, 3:36 PM EDTSevere Thunderstorm WarningPHIBurlington, Ocean54 min
Jul 24, 3:59 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Ocean61 min
Jul 24, 4:13 PM EDTSpecial Weather StatementPHIAtlantic, Gloucester, Salem62 min
Jul 24, 4:14 PM EDTSpecial Weather StatementPHICape May61 min
Jul 24, 4:32 PM EDTSpecial Weather StatementPHIMorris, Sussex58 min
Jul 24, 4:41 PM EDTSevere Thunderstorm WarningPHIAtlantic64 min
Jul 24, 4:50 PM EDTSpecial Marine WarningPHI85 min
Jul 24, 4:59 PM EDTSpecial Marine WarningPHI61 min
Jul 24, 5:07 PM EDTSpecial Weather StatementPHIOcean53 min
Jul 24, 5:08 PM EDTSpecial Weather StatementPHIAtlantic67 min
Jul 24, 5:10 PM EDTSpecial Weather StatementPHICamden, Cumberland, Gloucester, Salem65 min
Jul 24, 5:22 PM EDTSevere Thunderstorm WarningPHIAtlantic, Cape May, Cumberland53 min
Jul 24, 5:27 PM EDTSpecial Weather StatementPHIMercer63 min
Jul 24, 5:35 PM EDTSpecial Weather StatementPHIMercer55 min
Jul 24, 5:56 PM EDTSpecial Weather StatementPHIWarren64 min
Jul 24, 6:02 PM EDTAreal Flood AdvisoryPHIAtlantic, Cape May3 hr
Jul 24, 6:19 PM EDTSpecial Weather StatementPHICape May, Cumberland56 min
Jul 24, 7:28 PM EDTSpecial Weather StatementPHIBurlington, Camden62 min
Jul 24, 1:33 PM EDTSpecial Weather StatementPHICarbon57 min
Jul 24, 1:44 PM EDTSpecial Weather StatementPHIMontgomery, Philadelphia61 min
Jul 24, 2:40 PM EDTSpecial Weather StatementPHIPhiladelphia65 min
Jul 24, 3:04 PM EDTSpecial Weather StatementPHICarbon, Lehigh56 min
Jul 24, 3:45 PM EDTSpecial Weather StatementPHIBerks, Lehigh60 min
Jul 24, 6:24 PM EDTSpecial Weather StatementPHIPhiladelphia66 min
Jul 24, 1:42 PM EDTSpecial Weather StatementPHICaroline63 min
Jul 24, 2:13 PM EDTSevere Thunderstorm WarningPHIKent, Queen Anne's, Talbot36 min
Jul 24, 3:10 PM EDTSpecial Weather StatementPHIKent65 min
Jul 24, 4:06 PM EDTSevere Thunderstorm WarningPHICaroline, Queen Anne's54 min
Jul 24, 4:43 PM EDTSpecial Weather StatementPHIKent, Queen Anne's62 min
Jul 24, 5:57 PM EDTSpecial Weather StatementPHICaroline, Kent, Queen Anne's63 min
Jul 24, 6:41 PM EDTSpecial Weather StatementPHITalbot64 min
Jul 24, 7:35 PM EDTSpecial Weather StatementPHITalbot55 min
Jul 24, 1:30 PM EDTSpecial Weather StatementPHISussex60 min
Jul 24, 2:04 PM EDTSevere Thunderstorm WarningPHIKent, Sussex56 min
Jul 24, 2:07 PM EDTSpecial Weather StatementPHISussex53 min
Jul 24, 2:12 PM EDTSevere Thunderstorm WarningPHISussex63 min
Jul 24, 2:59 PM EDTAreal Flood AdvisoryPHISussex4 hr
Jul 24, 3:05 PM EDTSevere Thunderstorm WarningPHISussex55 min
Jul 24, 3:28 PM EDTSpecial Weather StatementPHISussex62 min
Jul 24, 3:40 PM EDTSpecial Weather StatementPHISussex65 min
Jul 24, 3:58 PM EDTSpecial Weather StatementPHIKent62 min
Jul 24, 4:26 PM EDTSpecial Weather StatementPHIKent64 min
Jul 24, 4:28 PM EDTSpecial Weather StatementPHISussex62 min
Jul 24, 4:58 PM EDTSpecial Weather StatementPHIKent62 min

Nearby

Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.